Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

A year later and bizarre zoloft side effects remain....


About a year ago I went on Zoloft 50 mg for treatment of ocd\depression. I had been on Luvox for a year with success but started breaking out in hives(unrelated)so my psychiatrist changed it. About 2 weeks into it, I noticed my skin had become very fragile, it tore quite easily, and my eyelids suddenly became hooded. It seemed I had aged beyond a youthful 23 in less than a month, my skin crepe-y and sagging. I immediately quit the med. I noticed that on the medical pamplet it listed thin skin as a side effect for CHILDREN. I did some research on dermatology web forums and it said that thin skin was "always temporary". Well, my skin did much improve after going off the Zoloft, but the skin around my eyes, esp. eyelids is still quite delicate and hang a bit, and if I tug at the skin on my arms and hands it is still pretty crepe-y. My hands still look older than they should. The skin does not seem "attached" to the muscle\fat etc. underneath. I have thick oily skin that is quite resiliant, & I am a very healthy non-smoker. My question is-- WHAT exactly happened? My psychiatrist seemed a bit baffled when I told him and he said that it would have surprised him less with the Luvox. He was not helpful at all. It is year later and I have pretty much overcome the Ocd with some major lifestyle changes, but the strange skin effect remains. I am living halfway across the world in a foreign country so it is not an option to see a doctor about it now.

How long is this going to take to correct itself? Is it a matter of increasing thickness? Is it possible that some nerve pathways to the skin were shut down? Again- what happened? Did the skin shrink? The crepyness is due to "skin layers having been seperated", from what I have read on aging. How did the sertraline metabolize in my body so as to cause this? I am not a med student but I would like a medical explanation. Any research into this anomaly would be greatly appreciately, as it has been a concern of mine for some time now.
3 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
I wish I could help you, but not only do I not know anything about this, I can not find any literature on this as related to Zolfot.  I suggest you pursue this through the dermatology forum or continue your internet search by focus on the skin, rather than the medication.
Avatar universal
I'm sorry about the crepy problem, I did not have that Zoloft side effect. My question is how did you like the Luvox and did you have any weird side effects.  I'm getting ready to change from Zoloft to Luvox.
Avatar universal
Concerning the question about luvox, I did not have any problems with it really, no weight gain, nothing. I had to change medications because of something that turned out to be unrelated.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area